MAUDE Adverse Event Report: ETHICON INC. MONOCRYL SUTURE 18"(45CM) 5-0 UND; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MONOCRYL SUTURE 18"(45CM) 5-0 UND; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y493G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).A review of the batch manufacturing records was conducted and the batch met all finished goods release criteria.Additional evaluation summary: the actual sample was returned for evaluation.During the visual inspection of detached needle, the swage and attachment area were as expected.The barrel hole was examined and remnant suture was noted.The suture end is severely cut (damaged), resulting in a clip off defect.Per the sample condition the assignable cause is a clip off defect, this defect is caused by excessive pressure on the suture during swaging of the needle and consequently breaking.Additional information was requested and the following was obtained: clarify how many sutures were found broken when opening up the package? clarify how many sutures were found separated from the needle? please confirm when the issue occurred (while in the package, during dispensing, during use) what is the product code and lot number? for the 5-0 fast sutures, the surgeon goes to make his first pass with the suture and the needle immediately pulls apart from the suture.This has happened at least once a month, so over multiple lots.It is usually one suture per box of 12.The sutures are in tact when they are opened and dropped, but break apart after the first pass.The product code is ety493g and the lot number is mgm391.The single complaint was reported with multiple events.There are no additional details regarding the additional events.If further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During the procedure the suture had broken and the needle came off the suture.The surgeon goes to make his first pass with the suture and the needle immediately pulls apart from the suture.The sutures are intact when they are opened and dropped, but break apart after the first pass.It was unknown how the procedure was completed.There were no patient consequences reported.

Brand Name
MONOCRYL SUTURE 18"(45CM) 5-0 UND
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8449794
Report Number2210968-2019-79647
Device Sequence Number14217316
Product Code GAN
UDI-Device Identifier10705031059313
UDI-Public10705031059313
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K964072
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date05/31/2023
Device Catalogue NumberY493G
Device Lot NumberMGM391
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/01/2019
Initial Report FDA Received Date03/25/2019
Patient Sequence Number1